# SDR 2007FA0000371

- Difficulty date: April 27, 2007
- Submitted: April 27, 2007
- Operation: General aviation
- Make and model: Piper PA-28-236
- Aircraft serial: 28791146
- Aircraft time: 2,574 hours
- Engine: Lyc O540J3A5
- Engine time: 2,574 hours
- Propeller: Hartzl HCF2YR1
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Battery
- Part number: MN1300
- Condition: Leaking
- Location: Elt
- Component: Elt, Ack
- Component part number: E01
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

BATTERIES LEAKED ACID/ALKALII, CORRODING CONTACTS SERVERLY AND RENDERING ELT INOPERABLE.BATTERIES WERE INSTALLED IN 2006. SHELF DATE ON BATTERIES WERE MAR 2011. ELT WAS NOT FOUND ACTIVATED. THIS IS THE THIRD CASE OF THIS I HAVE SEEN IN 2006/2007 AND THERE HAVE BEEN SEVERAL OTHERS IN THE PAST 5 YEARS. IN ALL CASES THE BATTERIES RENDERED THE ELT INOP PRIOR TO THE REPLACEMENT DATE (HALF OF SHELF LIFE I/A/W FAR 91.207 (C)). ALL PROBLEMS WERE DETECTED DURING ANNUAL INSPECTIONS OF ELT I/A/W FAR 91.207 D.
